Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 6, 2007, 8:45 PM CDT for Bourbon County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 8:45 PM CDT (01:45 UTC)
- Expired
- May 7, 2007, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 113 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:39 PM CDT | FLASH FLOOD | Fort Scott, KS | LAW ENFORCEMENT OBSERVED SEVERAL LOW LYING AREAS ALONG WITH NUMEROUS LOW WATER CROSSINGS FLOODED OVER FROM EXCESSIVE RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 070146 FFWSGF KSC011-070745- /X.NEW.KSGF.FF.W.0026.070507T0145Z-070507T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEAST KANSAS... * UNTIL 245 AM CDT. * AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL RATES OF TWO INCHES PER HOUR WILL LIKELY OCCUR ACROSS PORTIONS OF BOURBON COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... FORT SCOTT...FULTON...REDFIELD AND UNIONTOWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3802 9462 3768 9463 3768 9508 3802 9506 $$ CRAMER
1 follow-up statement
000 WGUS73 KSGF 070239 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 936 PM CDT SUN MAY 6 2007 KSC011-070745- /X.CON.KSGF.FF.W.0026.000000T0000Z-070507T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON KS- 936 PM CDT SUN MAY 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR BOURBON COUNTY... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STORMS CAUSING EXCESSIVE RAINFALL HAD MOVED ACROSS THE WARNED AREA EARLIER THIS EVENING. IN RESPONSE TO THIS EXCESSIVE RAINFALL...A FEW LOW LYING AREAS AND LOW WATER CROSSINGS HAVE EXPERIENCED FLASH FLOODING ACROSS BOURBON COUNTY. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...FORT SCOTT...FULTON...REDFIELD AND UNIONTOWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3802 9462 3768 9463 3768 9508 3802 9506 $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:45 PM CDT, 6 hours earlier.
Area forecast discussion, May 6, 2:45 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SUN MAY 6 2007 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO BE SEVERE WEATHER THREAT THIS AFTERNOON...ALONG WITH PRECIP CHANCES THROUGH THE WEEK. CURRENTLY...OUTFLOW BOUNDARY FROM CONVECTION OVER NORTHERN MISSOURI SLOWLY MAKING ITS WAY SOUTH. THUNDERSTORM ACTIVITY MAINLY BEHIND THE BOUNDARY. OTHERWISE...NO LIFTING MECHANISM TO GET THUNDERSTORMS GOING. WE DID AN 18Z SOUNDING FOR SPC...STILL SHOWING CAPS AT 850MB AND 650MB. CAPES AROUND 3100 J/KG WITH CIN -30 J/KG. A LOT OF INSTABILITY...BUT WITH LACK OF TRIGGER...GOING TO BE HARD PRESSED TO GET ANY WIDESPREAD CONVECTION GOING. MM5 MODEL SHOWING SOME FAIRLY GOOD LOW LEVEL MOISTURE CONVERGENCE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ALONG WHATS LEFT OF AN OLD STATIONARY FRONT...CAN SEE FAIRLY GOOD ON SATELLITE IMAGERY. NOT MUCH SHEAR FROM THE 18Z SOUNDING...DO HAVE A SOUTHWEST LLVL JET OF 30KTS AT 4500FT WITH 0-3KM HELICITIES OF 99 M2/S2. SO DONT THINK TORNADOES WILL BE A PROBLEM TODAY. BUT SINCE THE TORNADO WATCH IS OUT...DECIDED TO LET IT RIDE A FEW MORE HOURS...AT LEAST THROUGH SUNSET TO SEE IF ANYTHING DEVELOPS. GIVEN POOR PERFORMANCE OF MODELS OVER THE PAST FEW DAYS...PRECIP CHANCES REMAIN QUESTIONABLE. DECIDED TO GO WITH INHERITED POPS THIS FORECAST CYCLE. GFS SHOWING RIDGE REMAINING FIRM OVER THE AREA THROUGH TUESDAY. UPPER LOW VERY SLOWLY MOVES EAST ACROSS THE STATE GIVING CHANCE POPS THROUGHOUT THE WEEK. GCC && .AVIATION... FOR THE 18Z SGF TAFS...CUMULUS FIELD AOA 3500 WILL CONTINUE THROUGH 00Z WITH A BROKEN DECK OF 3500/4500 POSSIBLE DURING THE AFTERNOON HOURS. OUTFLOW BOUNDARY ACROSS WEST CENTRAL MISSOURI THIS AFTERNOON WILL LIKELY HOLD STEADY OR RETROGRADES NORTHWARD...OR EVEN WASHOUT. THEREFORE...ONLY THUNDERSTORM ACTIVITY WILL LIKELY DEPEND UPON THE AMOUNT OF INSTABILITY FROM ANY TYPE OF OUTFLOW BOUNDARY NEAR KSGF/KJLN. BEST CHANCE OF THUNDERSTORM ACTIVITY WITH MVFR/IFR CEILINGS/VISIBILITIES WILL OCCUR AROUND KJLN. WILL UPDATE TAFS IF ANY DEVIATION OF CURRENT TRENDS INDICATE. JLT FOR THE 18Z PLEASANT HILL TAFS...MORNING MCS AND OUTFLOW BOUNDARIES INDICATED A PERSISTENT EAST/NORTHEAST WIND DURING THE EARLY AFTERNOON PERIOD. MVFR CEILINGS WILL OCCUR WITH ANY HEAVIER CONVECTIVE CELLS. HAVE ONLY ALLOWED FOR A TEMPORARY PERIOD THROUGH 20Z AND WILL UPDATE IF CURRENT TRENDS INDICATE. HOWEVER...MORNING MCS WILL LIKELY DAMPER ANY EXTREME INSTABILITY TRENDS...SO THUNDERSTORM ACTIVITY SHOULD BE MODERATE TO STRONG. DONT EXPECT SEVERE ACTIVITY THROUGH THE NEXT 3/6 HOURS. AFTER 00Z...THUNDERSTORM POTENTIAL WILL LIKELY INCREASE AS THE LOW LEVEL JET INCREASES AND THUNDERSTORM ACTIVITY FROM OKLAHOMA AND SOUTHEAST KANSAS MOVES NORTHWARD. JLT && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 6, 7:00 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 PM CDT SUN MAY 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 700 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORM PRODUCING... HAIL TO THE SIZE OF QUARTERS. WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES. TORRENTIAL DOWNPOURS OF RAIN AND FLASH FLOODING. AREAS AFFECTED AND TIMING: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTHWEST OF A LINE FROM JOPLIN TO STOCKTON TO VIENNA THROUGH THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED SOUTH AND EAST OF THIS LINE THROUGH THIS EVENING. DISCUSSION: AN OUTFLOW BOUNDARY...ORIGINATING FROM THUNDERSTORMS OVER NORTHERN MISSOURI THIS MORNING...HAS SETTLED ACROSS WEST CENTRAL AND CENTRAL MISSOURI THIS AFTERNOON. STRONG SOUTHERLY FLOW IN THE LOW LEVELS OF THE ATMOSPHERE IS INTERACTING WITH THIS BOUNDARY IN A WARM...MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AS WELL AS WEST CENTRAL AND CENTRAL MISSOURI. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN THIS AREA...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. ISOLATED TORNADOES ARE POSSIBLE ALONG IN AREAS ALONG THE MISSOURI KANSAS STATE LINE IN THE VICINITY OF THE OUTFLOW BOUNDARY. IN ADDITION TO THE RISK OF SEVERE WEATHER...VERY HEAVY RAINFALL IS EXPECTED. SEVERAL INCHES OF RAIN WILL BE POSSIBLE WITH THE TORRENTIAL DOWNPOURS FROM THESE STORMS WHICH WILL LEAD TO FLASH FLOODING. OTHER...MORE ISOLATED...THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS THE REMAINDER OF THE OZARKS THROUGH THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN INTENSITY AND AREAL COVERAGE DURING THE MID AND LATE EVENING HOURS. HOWEVER... ADDTIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL GRADUALLY INCREASE THROUGH MIDWEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT SPECIFIC DETAILS REMAIN IN QUESTION. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL AND LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MAY BE NEEDED THIS EVENING ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WESTERN MISSOURI...GENERALLY ALONG AND WEST OF A LINE FROM JOPLIN TO OSCEOLA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB/GAGAN
In the hours before
Local storm report, May 6, 7:15 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 SE APPLETON CITY 38.17N 94.00W
05/06/2007 ST. CLAIR MO EMERGENCY MNGR
SEVERE THUNDERSTORM WIND GUSTS DAMAGED THREE BARNS IN
NORTHWEST ST. CLAIR COUNTY. MOST OF THE DAMAGE WAS ROOF
DAMAGE...AND SOME TIN SIDING DAMAGE.
&&
DCRAMERLocal storm report, May 6, 7:25 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 W EL DORADO SPRINGS 37.88N 94.06W
05/06/2007 CEDAR MO PUBLIC
0420 PM TSTM WND GST 2 W EL DORADO SPRINGS 37.88N 94.06W
05/06/2007 E60 MPH CEDAR MO PUBLIC
&&
DCRAMERLocal storm report, May 6, 7:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 SW SYRACUSE 38.66N 92.89W
05/06/2007 E0.75 INCH MORGAN MO PUBLIC
&&
DCRAMERLocal storm report, May 6, 8:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL HANNON 37.62N 94.49W
05/06/2007 E1.00 INCH BARTON MO PUBLIC
&&
DCRAMERLocal storm report, May 6, 8:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 SE APPLETON CITY 38.17N 94.00W
05/06/2007 ST. CLAIR MO EMERGENCY MNGR
SEVERE THUNDERSTORM WIND GUSTS DAMAGED THREE BARNS IN
NORTHWEST ST. CLAIR COUNTY. MOST OF THE DAMAGE WAS ROOF
DAMAGE...AND SOME TIN SIDING DAMAGE.
&&
DCRAMERLocal storm report, May 6, 8:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL GIRARD 37.51N 94.84W
05/06/2007 E1.25 INCH CRAWFORD KS FIRE DEPT/RESCUE
FIRE DEPT. OBSERVED HALF DOLLAR HAIL.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:02 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 43 min |
| May 6, 8:23 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 71 min |
| May 7, 5:05 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.